Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Atopic dermatitis for 6 years, segmental vitiligo. Treatment and side effects?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11696 Questions
Hi, I am XXXXXXX I suffer from atopic dermatitis since last 6 years. I would like to know the options to restore color in my skin after suffering from segmental vitiligo which has been controlled. Also, what can be the side effects of each?
Posted Thu, 26 Apr 2012 in Pigmentation Problems
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for writing to us.

Vitiligo is pigmentary disorder in which melanocytes die as a result of multiple causes.

The condition is treatable. Visit a dermatologist who can suggest and guide you through appropriate treatment. Treatment options are Oral n topical steroids, Tacrolimus , Phototherapy and photochemotherapy, surgery. Sometimes phototherapy is combined with immunomodulatory therapies like placentrix for better effects.

Phototherapy especially targeted phototherapy is extremely effective n safe.

All these therapies are quite effective and safe with minimal side effects.

Hope I have answered your query. If you have any more queries, I will be available to clarify them.

Take care.
Above answer was peer-reviewed by
Follow-up: Atopic dermatitis for 6 years, segmental vitiligo. Treatment and side effects? 14 hours later
Is phototherapy a 100% removal or still some marks would be visible? Also, I read somewhere online that melanocytes can also be transplanted directly to treat it? How effective is that? Also, what about grafting?
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

Phototherapy does not assure a 100% result. It lightens the marks significantly.

Direct transplantation of melanocytes and skin grafting are the absolutely safe and effective therapies with very good results. It's the best treatment options out of all.

Hope my answer is helpful.

Wishing you a trouble free speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor